Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 11, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 24, 2009, 2:45 AM EST for 5 counties in Florida. It took effect at Jan 24, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2009, 2:45 AM EST (07:45 UTC)
- In effect from
- Jan 24, 2009, 12:00 PM EST
- Expired
- Jan 24, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 240745 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 245 AM EST SAT JAN 24 2009 FLZ047-053-054-058-242300- /O.NEW.KMLB.FW.W.0011.090124T1700Z-090124T2300Z/ SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE- 245 AM EST SAT JAN 24 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMLB 241551 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1051 AM EST SAT JAN 24 2009 FLZ044>046-144-242300- /O.EXA.KMLB.FW.W.0011.090124T1700Z-090124T2300Z/ NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 1051 AM EST SAT JAN 24 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ FLZ047-053-054-058-242300- /O.CON.KMLB.FW.W.0011.090124T1700Z-090124T2300Z/ SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE- 1051 AM EST SAT JAN 24 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 23, 9:15 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Jan 23, 9:15 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 915 PM EST FRI JAN 23 2009 .DISCUSSION... ELONGATED SFC HIGH CENTER ACROSS CENTRAL PORTIONS OF ECFL INTO THE ATLC AT 00Z. MAINLY CLEAR SKIES EXPECTED OVERNIGHT THOUGH THERE WILL BE SOME SCATTERED CIRRUS STREAMING ACROSS THE NRN GULF THAT WILL AFFECT THE AREA INTO SAT MORNING. AIRMASS CONTINUES DRY BUT DWPTS HAVE RISEN A BIT INTO THE MID-UPR 30S NORTH TO MID 40S ACROSS SRN SECTIONS AT 01Z. POSSIBILITY FOR SOME PATCHY FROST WITH LOWS MAINLY IN THE UPR 30S TO LWR 40S...EXCEPT A BIT WARMER ACROSS ERN MARTIN COUNTY. ONLY REAL CHANGE TO GRIDS/ZFP WILL BE TO TREND LIGHT WIND WORDING TO CALM OVERNIGHT MOST AREAS. && .AVIATION...VFR...EXCEPT SOME MVFR FOG AT TERMINALS PSBL BTWN 09-13Z POSSIBLE. && .MARINE...SFC RIDGE WILL SLIP SLOWLY SOUTH OVER THE SRN WATERS OVERNIGHT WITH A BIT STRONGER WSW FLOW TO AROUND 10 KNOTS DEVELOPING OVER THE NRN LEGS BY SUNRISE. BUOY 41009 CURRENTLY HAS 4 KNOTS OF WIND WITH 2 FT SEAS...THIS MAY INCREASE A BIT AFTER MIDNIGHT BUT STILL DECENT BOATING CONDITIONS. && .FIRE WEATHER...18Z/00Z NAM SFC RHS FIELDS DRIER THAN GFS WITH NAM RHS PROGD TO DROP TO BTWN 25-30 PCT SAT AFTN WITH WESTERLY FLOW. NO WATCHES YET BUT WILL BE CONSIDERED OVERNIGHT. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && VOLKMER/BRAGAW
Hazardous weather outlook, Jan 23, 4:56 AM EST, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 456 AM EST FRI JAN 23 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 456 AM EST FRI JAN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... TEMPERATURES WILL FALL TO THE MID 30S TO AROUND 40 DEGREES ACROSS EAST CENTRAL FLORIDA TONIGHT. PATCHY FROST WILL DEVELOP BY DAYBEAK SATURDAY IN LOWER LYING AND COLDER LOCATIONS...MAINLY WEST OF INTERSTATE 95. ...FIRE WEATHER IMPACT... DRY AIR REMAINING IN PLACE OVER CENTRAL FLORIDA WILL CREATE CRITICALLY LOW RELATIVE AFTERNOON HUMIDITY TODAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO CRITICAL LEVELS BELOW 35 PERCENT FOR 4 TO 5 HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS THREATS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.